Alert archive / Nebraska / Wind Advisories in 2016
Wind Advisory 8, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Apr 6, 2016, 3:33 PM CDT for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Apr 7, 2016, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:33 PM CDT (20:33 UTC)
- In effect from
- Apr 7, 2016, 10:00 AM CDT
- Expired
- Apr 7, 2016, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Omaha, NE
All 38 counties
Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WWUS73 KOAX 062033 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 333 PM CDT WED APR 6 2016 ...STRONG WINDS FORECAST AGAIN THURSDAY... .NORTHWEST WINDS THIS AFTERNOON WILL GRADUALLY DECREASE. THEN AN INCREASE IS EXPECTED AGAIN THURSDAY MID TO LATE MORNING WHEN NORTHWEST WINDS COULD GUST TO 50 MPH THROUGH THE AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042-070445- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ /O.NEW.KOAX.WI.Y.0008.160407T1500Z-160407T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS 333 PM CDT WED APR 6 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY... ...WIND ADVISORY THIS AFTERNOON IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING...STRONG NORTHWEST WINDS COULD GUST TO 40 MPH BRIEFLY THIS AFTERNOON...THEN A GRADUAL DECREASE IS FORECAST TONIGHT. HOWEVER STRONG NORTHWEST WINDS WILL AGAIN PICK UP THURSDAY MID MORNING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON THURSDAY. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ055-056-069-NEZ043>045-050>053-065>067-078-062145- /O.CAN.KOAX.WI.Y.0007.000000T0000Z-160406T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-SALINE- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...HARLAN...COUNCIL BLUFFS...SCHUYLER...FREMONT...BLAIR... DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... CRETE...WILBER 333 PM CDT WED APR 6 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. WE STILL MAY OCCASIONALLY SEE NORTHWEST WINDS AROUND 25 MPH WITH GUSTS TO 35 MPH THROUGH ABOUT 6 PM. BUT A GRADUAL DECREASE IN WINDS IS FORECAST THROUGH THE LATE AFTERNOON AND EVENING. $$
5 follow-up statements
145 WWUS73 KOAX 070308 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1008 PM CDT WED APR 6 2016 ...STRONG WINDS FORECAST AGAIN THURSDAY... .WINDS HAVE DIMINISHED FOR THE OVERNIGHT HOURS BUT ARE FORECAST TO INCREASE AGAIN BY MID TO LATE MORNING ON THURSDAY. NORTHWEST WINDS COULD GUST TO 50 MPH DURING THE AFTERNOON. IAZ043-NEZ011-012-015>018-030>034-042-071115- /O.CON.KOAX.WI.Y.0008.160407T1500Z-160407T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS 1008 PM CDT WED APR 6 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CDT THURSDAY... * TIMING...STRONG NORTHWEST WINDS WILL PICK UP MID TO LATE MORNING THURSDAY. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH ARE POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE THURSDAY AFTERNOON. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN AROUND BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ FOBERT
733 WWUS73 KOAX 070905 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 405 AM CDT THU APR 7 2016 ...STRONG WINDS AGAIN TODAY... .NORTHWEST WINDS WILL AGAIN INCREASE AGAIN BY MID MORNING AND SHOULD GUST TO 40 TO 50 MPH. IAZ055-056-069-079-080-090-091-NEZ043>045-050>053-065>068-078- 088>093-071715- /O.EXA.KOAX.WI.Y.0008.160407T1500Z-160407T2300Z/ HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD- LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...MISSOURI VALLEY...WOODBINE...LOGAN... DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY... HAMBURG...TABOR...FARRAGUT...CLARINDA...SHENANDOAH...SCHUYLER... FREMONT...BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA... BELLEVUE...PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN... PLATTSMOUTH...NEBRASKA CITY...CRETE...WILBER...FAIRBURY... BEATRICE...TECUMSEH...STERLING...AUBURN...PAWNEE CITY... TABLE ROCK...FALLS CITY 405 AM CDT THU APR 7 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING...STRONG NORTHWEST WINDS WILL PICK UP BY MID TO LATE MORNING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY EARLY THIS EVENING. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IAZ043-NEZ011-012-015>018-030>034-042-071715- /O.CON.KOAX.WI.Y.0008.160407T1500Z-160407T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...WEST POINT... WISNER...TEKAMAH...OAKLAND...LYONS...DECATUR...COLUMBUS 405 AM CDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL PICK UP BY MID MORNING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY EARLY THIS EVENING. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZAPOTOCNY
186 WWUS73 KOAX 071632 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 AM CDT THU APR 7 2016 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-072300- /O.CON.KOAX.WI.Y.0008.000000T0000Z-160407T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...SEWARD...MILFORD...LINCOLN...PLATTSMOUTH... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 1132 AM CDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY EARLY THIS EVENING. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$
058 WWUS73 KOAX 072040 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 340 PM CDT THU APR 7 2016 ...STRONG NORTHWEST WINDS DECREASE THIS EVENING AND A HARD FREEZE POSSIBLE SATURDAY MORNING... .NORTHWEST WINDS GUSTING TO 50 MPH WILL GRADUALLY DECREASE INTO THE 15 TO 25 MPH RANGE EARLY THIS EVENING...AND DECREASE EVEN MORE OVERNIGHT. THEN A HARD FREEZE IS POSSIBLE FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATE FRIDAY NIGHT AND SATURDAY MORNING WHEN TEMPERATURES COULD REACH THE MID 20S FOR SEVERAL HOURS. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-067-080445- /O.NEW.KOAX.FZ.A.0001.160409T0600Z-160409T1400Z/ /O.CON.KOAX.WI.Y.0008.000000T0000Z-160407T2300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...PLATTSMOUTH 340 PM CDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING. * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY EARLY THIS EVENING. * TEMPERATURE...LOW TEMPERATURES SATURDAY MORNING COULD REACH THE MID AND UPPER 20S FOR SEVERAL HOURS. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ065-066-068-078-088>093-072300- /O.CON.KOAX.WI.Y.0008.000000T0000Z-160407T2300Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 340 PM CDT THU APR 7 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...STRONG NORTHWEST WINDS WILL CONTINUE THROUGH LATE AFTERNOON BEFORE DIMINISHING THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY EARLY THIS EVENING. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST MAY REDUCE VISIBILITIES AT TIMES IN OPEN AREAS. TRASH CANS AND OTHER LOOSE OBJECTS COULD BE BLOWN ABOUT BY THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. && $$
983 WWUS73 KOAX 072303 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 603 PM CDT THU APR 7 2016 ...GUSTY NORTHWEST WINDS CONTINUE TO DECREASE THIS EVENING AND A HARD FREEZE POSSIBLE SATURDAY MORNING... .NORTHWEST WINDS WILL CONTINUE TO DECREASE THIS EVENING. A HARD FREEZE WILL BE POSSIBLE FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA LATE FRIDAY NIGHT AND SATURDAY MORNING WHEN TEMPERATURES COULD REACH THE MID 20S FOR SEVERAL HOURS. IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-067-080715- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-160407T2300Z/ /O.CON.KOAX.FZ.A.0001.160409T0600Z-160409T1400Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-CASS- INCLUDING THE CITIES OF...ONAWA...MAPLETON...MISSOURI VALLEY... WOODBINE...LOGAN...DUNLAP...HARLAN...COUNCIL BLUFFS...GLENWOOD... RED OAK...SIDNEY...HAMBURG...TABOR...FARRAGUT...CLARINDA... SHENANDOAH...CREIGHTON...BLOOMFIELD...CROFTON...WAUSA... VERDIGRE...NIOBRARA...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PENDER...MACY...WALTHILL...WINNEBAGO...NELIGH... ELGIN...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR...COLUMBUS...SCHUYLER...FREMONT... BLAIR...DAVID CITY...WAHOO...ASHLAND...YUTAN...OMAHA...BELLEVUE... PAPILLION...LA VISTA...PLATTSMOUTH 603 PM CDT THU APR 7 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * TEMPERATURE...LOW TEMPERATURES SATURDAY MORNING COULD REACH THE MID AND UPPER 20S FOR SEVERAL HOURS. * IMPACTS...TENDER VEGETATION OR OTHER EARLY SPROUTED PLANTS WOULD BE JEOPARDY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ065-066-068-078-088>093-080015- /O.EXP.KOAX.WI.Y.0008.000000T0000Z-160407T2300Z/ SEWARD-LANCASTER-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- INCLUDING THE CITIES OF...SEWARD...MILFORD...LINCOLN... NEBRASKA CITY...CRETE...WILBER...FAIRBURY...BEATRICE...TECUMSEH... STERLING...AUBURN...PAWNEE CITY...TABLE ROCK...FALLS CITY 603 PM CDT THU APR 7 2016 ...WIND ADVISORY HAS EXPIRED... WINDS WILL CONTINUE TO DIMINISH THIS EVENING. THUS...THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT WILL BE ALLOWED TO EXPIRE. $$ DEWALD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 6, 12:34 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Apr 6, 12:34 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1234 PM CDT WED APR 6 2016
.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 307 AM CDT WED APR 6 2016
MAIN CONCERN TODAY WILL BE STRONG NORTHWEST WINDS THAT WILL LIKELY
MEET ADVISORY CRITERIA ALONG AND NORTH OF INTERSTATE 80. COLD
FRONT WAS ALMOST THROUGH THE ENTIRE FORECAST AREA...AND WIND
SPEEDS IN NORTH CENTRAL NEBRASKA WERE ALREADY SUSTAINED NEAR 30
MPH WITH GUSTS CLOSE TO 40 MPH. THIS SURGE WILL CONTINUE TO SPREAD
INTO THE REGION THIS MORNING. WHEN MIXING DEVELOPS WITH SUNRISE...GUST
POTENTIAL WILL INCREASE TO 40 TO 50 MPH THAT WILL LINGER THROUGH
MOST OF THE DAY. WIND ADVISORY REMAINS IN EFFECT...BUT WILL BUMP
UP THE START TIME A COUPLE OF HOURS EARLIER...AND ALSO EXPAND A
LITTLE BIT FURTHER SOUTH.
SECONDARY MINOR FORECAST ISSUE WILL BE A SLIGHT CHANCE OF SHOWERS
THAT WILL AFFECT EXTREME NORTHEAST NE/SOUTHWEST IOWA THIS
MORNING. PRECIP CHANCES WOULD BE JUST NORTH AND THEN EAST OF THE
OMAHA AREA...WITH AREAS WEST AND SOUTH REMAINING DRY.
WITH DRIER DEWPOINTS MOVING INTO THE AREA TODAY...HUMIDITY DOES
DROP TO AROUND 30 PERCENT IN PORTIONS OF EASTERN NEBRASKA. WHILE
THIS MAY CREATE HIGH RANGELAND FIRE DANGER...IT WILL NOT BE LOW
ENOUGH TO SUPPORT ANY TYPE OF RED FLAG HEADLINES.
WINDS DIMINISH FAIRLY QUICKLY AFTER 00Z THIS EVENING. ANOTHER WEAK
CLIPPER WILL MOVE OUT OF THE NORTHERN PLAINS AND BRING ADDITIONAL
SPOTTY SHOWERS TO AREAS JUST NORTH OF THE FORECAST AREA...THAT
THEN MOVES SOUTHEAST INTO IOWA. WILL KEEP FORECAST DRY FOR
NOW...WITH PRECIP CHANCES JUST NORTH AND EAST.
SECONDARY SURGE OF COOLER AIR MOVES INTO THE AREA ON
THURSDAY...SIMILAR TO WHAT WILL OCCUR TODAY. WIND SPEEDS SHOULD
AGAIN INCREASE TO 25 TO 35 MPH...WITH GUST 40 TO 50 MPH. WILL
LIKELY NEED ANOTHER WIND ADVISORY FOR THURSDAY...FOR JUST ABOUT
THE SAME AREA AS TODAY...GENERALLY ALONG AND NORTH OF I80.
BREEZY AND SLIGHTLY COOL CONDITIONS CONTINUE FOR FRIDAY WITH
NORTHWESTERLY SURFACE FLOW WITH HIGHS IN THE MID 50S TO LOWER 60S.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 307 AM CDT WED APR 6 2016
HIGH PRESSURE RIDGE OVER THE REGION FRIDAY NIGHT COULD RESULT IN
TEMPS BELOW FREEZING FOR ENTIRE FORECAST AREA. WE'RE ONLY ISSUING
FREEZE HEADLINES FOR AREAS SOUTH OF I80 CURRENTLY WHERE VEGETATION
MAY ALREADY BE SENSITIVE TO COLD TEMPERATURES. LOOKING AT A 3-5
HOUR PERIOD OF SUB FREEZING EARLY SATURDAY MORNING...THUS MAY NEED
A FREEZE WARNING AS WE GET CLOSER.
OTHERWISE...STILL ONE MORE SLIGHTLY COOL DAY ON SATURDAY WITH
EASTERLY FLOW BECOMING SOUTHEAST. THEN SOUTHERLY FLOW DEVELOPS
SATURDAY NIGHT AND SUNDAY. WHILE THIS COULD BRING SPOTTY SHOWER
CHANCES BACK TO THE AREA...IT WILL ALSO BRING MUCH WARMER TEMPS
WITH HIGHS BACK INTO THE 60S AND 70S...FOR A DAY. ANOTHER FRONT
MOVES IN EITHER SUNDAY AFTERNOON OR SUNDAY NIGHT. THE GFS AND
ECMWF HAVE SLIGHTLY DIFFERING SOLUTIONS ON TIMING. THIS WILL
BRING MORE RAIN CHANCES TO THE AREA...BUT ALSO DROPS TEMPS BACK
INTO THE MID 50S TO LOWER 60S FOR MONDAY AND TUESDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY)
ISSUED AT 1226 PM CDT WED APR 6 2016
COMBINATION OF REGIONAL OBS AND VIS SATL WAS SHOWING BREAK OF
SKC/MVFR CIGS EXTENDING FROM ABOUT KYKN TO KMCI. TRENDS OVER THE
LAST SEVERAL HOURS INDICATE THE MVFR CIGS SHOULD BE CLEARING ERN
NEB WITHIN A FEW HOURS. OTHERWISE...SFC WINDS WILL REMAIN STRONG
OUT OF THE NW THRU THE REST OF THIS AFTN. VFR CONDITIONS WILL
PREVAIL THE REST OF THE FCST PD.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>067-078.
IA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR IAZ043-055-056-069.
&&
SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...DEEHazardous weather outlook, Apr 6, 11:05 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1105 AM CDT WED APR 6 2016 IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053- 065>067-078-070615- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-ANTELOPE- PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX- DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER- CASS-SALINE- 1105 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT. NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS APPROACHING 50 MPH POSSIBLE. A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED BY LATE AFTERNOON. THIS WILL ALSO HELP CREATE VERY HIGH RANGELAND FIRE DANGER FOR MANY AREAS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HIGH RANGELAND FIRE DANGER WILL EXIST ON THURSDAY. IT WILL ALSO BE ANOTHER WINDY DAY WITH NORTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS 35 TO 45 MPH. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED SATURDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. IAZ079-080-090-091-NEZ068-088>093-070615- MILLS-MONTGOMERY-FREMONT-PAGE-OTOE-JEFFERSON-GAGE-JOHNSON-NEMAHA- PAWNEE-RICHARDSON- 1105 AM CDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HIGH RANGELAND FIRE DANGER WILL EXIST ACROSS SOME OF THE AREA TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HIGH RANGELAND FIRE DANGER WILL AGAIN EXIST ON THURSDAY. SEVERAL HOURS OF BELOW FREEZING TEMPERATURES ARE EXPECTED SATURDAY MORNING. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Wind Advisories in Nebraska, 2016Wind Advisories in Iowa, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.